Alert archive / Ohio / Frost Advisories in 2017

Frost Advisory 2, NWS Wilmington, OH

May 7, 201719 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky

NWS Wilmington, OH issued this frost advisory at May 7, 2017, 3:21 AM EDT for 19 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at May 8, 2017, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 7, 2017, 3:21 AM EDT (07:21 UTC)
In effect from
May 8, 2017, 2:00 AM EDT
Expired
May 8, 2017, 9:00 AM EDT
In force
7 hr
Issued by
NWS Wilmington, OH
All 39 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Clinton County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Highland County, OH, Hocking County, OH, Madison County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 41 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1697 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS71 KILN 070721
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
321 AM EDT Sun May 7 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>074-
077>082-088-071800-
/O.NEW.KILN.FR.Y.0002.170508T0600Z-170508T1200Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene-
Fayette OH-Pickaway-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Eaton, Camden, 
Dayton, Kettering, Beavercreek, Fairborn, Xenia, 
Washington Court House, Circleville, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown,
Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, 
Piketon, Portsmouth, and Wheelersburg
321 AM EDT Sun May 7 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

The National Weather Service in Wilmington has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM EDT Monday.

* TEMPERATURES...Lows in the mid 30s.

* TIMING... Areas of frost are expected for several hours starting
  late tonight through Monday morning.

* IMPACTS...Sensitive plants left outdoors and unprotected may 
  be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect frost sensitive plants by bringing then indoors or
covering them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation. 

&&

$$

OHZ026-034-035-042>046-051>056-065-071800-
/O.NEW.KILN.FZ.A.0001.170508T0600Z-170508T1200Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Fairfield-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Columbus, 
Newark, Lancaster, and Pickerington
321 AM EDT Sun May 7 2017

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

The National Weather Service in Wilmington has issued a Freeze
Watch, which is in effect from late tonight through Monday
morning.

* TEMPERATURES...Lows in the lower 30s.

* TIMING... Temperatures will fall below freezing late tonight and
  continue through Monday morning.

* IMPACTS...Unprotected outdoor plants will likely be damaged or 
  killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with agricultural interests are advised to begin plans to
protect tender vegetation. Also, plans should be made to cover or
bring inside potted plants normally left outdoors.

&&

$$
5 follow-up statements
630 
WWUS71 KILN 071353
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
953 AM EDT Sun May 7 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>074-
077>082-088-072200-
/O.CON.KILN.FR.Y.0002.170508T0600Z-170508T1200Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene-
Fayette OH-Pickaway-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Eaton, Camden, 
Dayton, Kettering, Beavercreek, Fairborn, Xenia, 
Washington Court House, Circleville, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown,
Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, 
Piketon, Portsmouth, and Wheelersburg
953 AM EDT Sun May 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* TEMPERATURES...Lows in the mid 30s.

* TIMING... Areas of frost are expected for several hours 
  starting late tonight through Monday morning.

* IMPACTS...Sensitive plants left outdoors and unprotected may 
  be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect frost sensitive plants by bringing then indoors or
covering them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation.

&&

$$

OHZ026-034-035-042>046-051>056-065-072200-
/O.CON.KILN.FZ.A.0001.170508T0600Z-170508T1200Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Fairfield-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Columbus, 
Newark, Lancaster, and Pickerington
953 AM EDT Sun May 7 2017

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* TEMPERATURES...Lows in the lower 30s.

* TIMING... Temperatures will fall below freezing late tonight 
  and continue through Monday morning.

* IMPACTS...Unprotected outdoor plants will likely be damaged or 
  killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with agricultural interests are advised to begin plans to
protect tender vegetation. Also, plans should be made to cover or
bring inside potted plants normally left outdoors.

&&

$$
708 
WWUS71 KILN 071917
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
317 PM EDT Sun May 7 2017

OHZ060>062-072>074-080330-
/O.UPG.KILN.FR.Y.0002.170508T0600Z-170508T1200Z/
/O.NEW.KILN.FZ.W.0007.170508T0600Z-170508T1300Z/
Preble-Montgomery-Greene-Clinton-Ross-Hocking-
Including the cities of Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, Xenia, Wilmington, Blanchester, 
Chillicothe, and Logan
317 PM EDT Sun May 7 2017

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

The National Weather Service in Wilmington has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM EDT Monday. The
Frost Advisory is no longer in effect.

* TEMPERATURES...Lows in the lower 30s. 

* TIMING...Temperatures will fall below freezing just before
  sunrise Monday before rebounding quickly. In addition, areas of
  frost are expected for several hours starting late tonight and
  lasting into Monday morning.

* IMPACTS...Unprotected outdoor plants will likely be damaged or 
  killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect sensitive plants by bringing then indoors or covering
them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation.

&&

$$

OHZ026-034-035-042>046-051>053-056-065-080330-
/O.UPG.KILN.FZ.A.0001.170508T0600Z-170508T1200Z/
/O.NEW.KILN.FZ.W.0007.170508T0600Z-170508T1300Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Licking-Fairfield-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, Newark, Lancaster, and Pickerington
317 PM EDT Sun May 7 2017

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

The National Weather Service in Wilmington has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM EDT Monday. The
Freeze Watch is no longer in effect.

* TEMPERATURES...Lows in the lower 30s. 

* TIMING...Temperatures will fall below freezing just before
  sunrise Monday before rebounding quickly. In addition, areas of
  frost are expected for several hours starting late tonight and
  lasting into Monday morning. 

* IMPACTS...Unprotected outdoor plants will likely be damaged or 
  killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect sensitive plants by bringing then indoors or covering
them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation.

&&

$$

OHZ054-055-080330-
/O.UPG.KILN.FZ.A.0001.170508T0600Z-170508T1200Z/
/O.EXB.KILN.FR.Y.0002.170508T0600Z-170508T1300Z/
Madison-Franklin OH-
Including the cities of London, West Jefferson, Plain City, 
and Columbus
317 PM EDT Sun May 7 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

The National Weather Service in Wilmington has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM EDT Monday. The
Freeze Watch is no longer in effect.

* TEMPERATURES...Lows in mid 30s.

* TIMING...Areas of frost are expected for several hours starting
  late tonight and last for an hour to two after sunrise Monday.

* IMPACTS...Sensitive plants left outdoors and unprotected may 
  be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect frost sensitive plants by bringing then indoors or
covering them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation. 

&&

$$

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ063-064-070-071-
077>082-088-080330-
/O.EXT.KILN.FR.Y.0002.170508T0600Z-170508T1300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Fayette OH-Pickaway-
Butler-Warren-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, 
Washington Court House, Circleville, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, 
Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, 
West Union, Peebles, Waverly, Piketon, Portsmouth, 
and Wheelersburg
317 PM EDT Sun May 7 2017

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

* TEMPERATURES...Lows in the mid 30s. Highs around 60.

* TIMING...Areas of frost are expected for several hours starting
  late tonight and last for an hour to two after sunrise Monday.

* IMPACTS...Sensitive plants left outdoors and unprotected may 
  be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect frost sensitive plants by bringing then indoors or
covering them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation.

&&

$$

Sites
901 
WWUS71 KILN 080210
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1010 PM EDT Sun May 7 2017

OHZ026-034-035-042>046-051>053-056-060>062-065-072>074-081015-
/O.CON.KILN.FZ.W.0007.170508T0600Z-170508T1300Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Licking-Preble-Montgomery-Greene-Fairfield-
Clinton-Ross-Hocking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, Newark, Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, Xenia, Lancaster, Pickerington, 
Wilmington, Blanchester, Chillicothe, and Logan
1010 PM EDT Sun May 7 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...Lows in the lower 30s.

* TIMING...Temperatures will fall below freezing just before 
  sunrise Monday before rebounding quickly. In addition, areas 
  of frost are expected for several hours starting late tonight 
  and lasting into Monday morning.

* IMPACTS...Unprotected outdoor plants will likely be damaged or 
  killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect sensitive plants by bringing then indoors or covering
them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation.

&&

$$

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ054-055-063-064-070-
071-077>082-088-081015-
/O.CON.KILN.FR.Y.0002.170508T0600Z-170508T1300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH-
Fayette OH-Pickaway-Butler-Warren-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, London, 
West Jefferson, Plain City, Columbus, Washington Court House, 
Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, 
Lebanon, Springboro, Cincinnati, Milford, Georgetown, Mount Orab,
Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, 
Portsmouth, and Wheelersburg
1010 PM EDT Sun May 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...Lows in the mid 30s. Highs around 60.

* TIMING...Areas of frost are expected for several hours 
  starting late tonight and last for an hour to two after 
  sunrise Monday.

* IMPACTS...Sensitive plants left outdoors and unprotected may 
  be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect frost sensitive plants by bringing then indoors or
covering them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation.

&&

$$
245 
WWUS71 KILN 080720
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
320 AM EDT Mon May 8 2017

OHZ026-034-035-042>046-051>053-056-060>062-065-072>074-081300-
/O.CON.KILN.FZ.W.0007.000000T0000Z-170508T1300Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Licking-Preble-Montgomery-Greene-Fairfield-
Clinton-Ross-Hocking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, Newark, Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, Xenia, Lancaster, Pickerington, 
Wilmington, Blanchester, Chillicothe, and Logan
320 AM EDT Mon May 8 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...Lows in the lower 30s.

* TIMING...Temperatures will fall below freezing just before
  sunrise today before rebounding quickly. In addition, areas of
  frost are expected for several hours starting late tonight and
  lasting into this morning.

* IMPACTS...Unprotected outdoor plants will likely be damaged or 
  killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect sensitive plants by bringing then indoors or covering
them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation.

&&

$$

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ054-055-063-064-070-
071-077>082-088-081300-
/O.CON.KILN.FR.Y.0002.000000T0000Z-170508T1300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH-
Fayette OH-Pickaway-Butler-Warren-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, London, 
West Jefferson, Plain City, Columbus, Washington Court House, 
Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, 
Lebanon, Springboro, Cincinnati, Milford, Georgetown, Mount Orab,
Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, 
Portsmouth, and Wheelersburg
320 AM EDT Mon May 8 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...Lows in the mid 30s.

* TIMING...Areas of frost are expected to last for an hour to two
  after sunrise today.

* IMPACTS...Sensitive plants left outdoors and unprotected may 
  be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect frost sensitive plants by bringing then indoors or
covering them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation.

&&

$$
030 
WWUS71 KILN 081257
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
857 AM EDT Mon May 8 2017


OHZ026-034-035-042>046-051>053-056-060>062-065-072>074-081400-
/O.EXP.KILN.FZ.W.0007.000000T0000Z-170508T1300Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Licking-Preble-Montgomery-Greene-Fairfield-
Clinton-Ross-Hocking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, Newark, Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, Xenia, Lancaster, Pickerington, 
Wilmington, Blanchester, Chillicothe, and Logan
857 AM EDT Mon May 8 2017

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

The temperatures have risen above freezing and the frost is 
quickly dissipating, so the Freeze Warning will be allowed to 
expire.

$$

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ054-055-063-064-070-
071-077>082-088-081400-
/O.EXP.KILN.FR.Y.0002.000000T0000Z-170508T1300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH-
Fayette OH-Pickaway-Butler-Warren-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, London, 
West Jefferson, Plain City, Columbus, Washington Court House, 
Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, 
Lebanon, Springboro, Cincinnati, Milford, Georgetown, Mount Orab,
Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, 
Portsmouth, and Wheelersburg
857 AM EDT Mon May 8 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures are quickly rising and the frost is dissipating, so 
the Frost Advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at May 7, 1:31 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 7, 1:31 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
131 AM EDT Sun May 7 2017

.SYNOPSIS...
Scattered showers associated with an upper level low over the
eastern U.S., will gradually diminish early this evening. Drier
conditions and a slight warming trend will begin on Sunday,
with chances for rain increasing again by Tuesday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
07.00Z KILN RAOB showed an atypically cold lower/mid
tropospheric thermodynamic profile with steep lapse rates,
meager moisture and deep nwly flow. SBCAPE on the sounding
represents marginal instabilities that allowed diurnally forced
showers, many of which produced small hail/graupel in central
Ohio per trained spotters. These were dying off slowly and
should be done by 03Z as the boundary layer mostly decouples.
Concern overnight is clouds/winds/temp trends. Short term model
RH fields have a good handle on the back edge of the high-based
cumulus/altocumulus over the forecast area, sliding east. This
should move east by 06Z so the last half of the night is
expected to be clear with temps cooling into the 30s. Would be
more bullish on frost potential...but latest RAP/HRRR/NAM
surface pressure gradient magnitude forecasts don't show much
decrease at all through the night. So while gustiness will go
away owing to the stabilizing mixing/boundary layer, think
sustained winds around 8kts will continue for many most of the
night. In sheltered areas out of the wind, frost is possible,
most likely over portions of western Ohio (west of I-75),
southeast Indiana and northern Kentucky. No significant changes
were made to the inherited gridded forecast...save for
adjustments to cloud trends and rain chances fitting with
current radar/satellite.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Surface high pressure builds in for Sunday, but there is still
enough cold air at H8 that some scattered cu should develop,
especially across the nrn counties. Temperatures will rise into
the mid to upper 50s for highs, with some nrn KY locations
maybe making the lower 60s.

Sunday night, the sfc ridge builds over the region. This should
allow winds to go light and for frost to develop as lows fall
into the lower and mid 30s. Not confident enough for a freeze
watch at this time. There is a model or two showing that maybe
some clouds could work into the region Sunday night in the nw
flow. This lowers the confidence enough to hold off on a frost
advisory. But will continue to mention frost in the HWO.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Light winds and mostly clear skies will lead to the potential for
frost to start the day on Monday.  There is the potential for a few
clouds to move across central Ohio, however confidence is not high
enough that these clouds will mitigate frost.

There is some isentropic lift that moves across the area Monday into
Monday night.  Cannot rule out a few sprinkles during the afternoon
hours on Monday, however with dry low levels believe that
precipitation will hold off for most of the daytime hours.

Frontal boundary will meander around the region Monday night
through Thursday allowing for multiple rounds of showers and at
times thunderstorms.  Instability is greater during the daytime
hours and across southern portions of the forecast area therefore
focused thunderstorm chances across that area.

Frontal boundary gets hung up just east of the area Thursday night
and another wave moves up across southeastern portions of the region
on Friday keeping precipitation chances in across the area.

An upper level disturbance moves through Friday night into Saturday.
 Better precipitation chances with this feature will be across
northern portions of the region.

Overall an unsettled pattern is expected for most of the long term
period.  Went close to the superblend, however increased cloud cover
with the systems as they move through and also increased
precipitation chances during time periods of greater confidence.
Precipitation chances will likely need to be increased as we get
closer to this time period and when there is greater confidence in
the exact placement of where the boundaries are located.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR conditions expected through the TAF issuance. Surface high
pressure will continue to slowly build into the region this
morning with the pressure gradient remaining strong enough to
keep winds from fully decoupling. During the day today a very
dry air mass will be in place with PWATs around 0.30". It still
should be cool enough at 850 mb to support a meager CU field.
Monday morning, surface high pressure will build overhead
allowing winds to go almost completely calm (esp. towards CVG/
LUK).

OUTLOOK...MVFR cigs and vsbys will be possible Tuesday into
Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Haines/Sites
NEAR TERM...Binau
SHORT TERM...Sites
LONG TERM...
AVIATION...Haines

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:21 AM EDTFreeze WatchILNAuglaize, Champaign, Clark, Darke, Delaware, Fairfield and 9 more12 hr
May 7, 3:17 PM EDTFreeze WarningILNAuglaize, Champaign, Clark, Clinton, Darke, Delaware and 13 more18 hr

Nearby

Frost Advisories in Ohio, 2017Frost Advisories in Kentucky, 2017Frost Advisories in Indiana, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.